Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 23, 2017, 10:19 AM EST for Chattooga County, Georgia. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2017, 10:19 AM EST (15:19 UTC)
- Expired
- Jan 24, 2017, 1:32 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1). The gauge peaked at 15.14 ft at Jan 23, 2017, 4:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
344
WGUS42 KFFC 231519
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 AM EST MON JAN 23 2017
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga county
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC055-240519-
/O.NEW.KFFC.FL.W.0022.170123T1519Z-170124T0632Z/
/SUMG1.1.ER.170123T1505Z.170123T1800Z.170124T0032Z.NO/
1019 AM EST MON JAN 23 2017
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattooga River near Summerville.
* From this morning until late tonight.
* At 10 AM Monday the stage was 13.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 14.7 feet by this afternoon.The river will
fall below flood stage by this evening.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$4 follow-up statements
926
WGUS82 KFFC 231612
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EST MON JAN 23 2017
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe AND Twiggs COUNTIES
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga COUNTY
GAC055-240612-
/O.CON.KFFC.FL.W.0022.000000T0000Z-170124T0632Z/
/SUMG1.1.ER.170123T1457Z.170123T1800Z.170124T0032Z.NO/
1112 AM EST MON JAN 23 2017
The Flood Warning continues for
The Chattooga River near Summerville.
* Until late tonight.
* At 11 AM Monday the stage was 14.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 14 feet.
* The river will continue rising to near 14.7 feet by this afternoon.
The river will fall below flood stage this evening.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC021-153-169-207-289-240611-
/O.EXT.KFFC.FL.W.0020.000000T0000Z-170124T2024Z/
/MACG1.1.ER.170123T0618Z.170123T1530Z.170124T1424Z.NO/
1112 AM EST MON JAN 23 2017
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Tuesday afternoon.
* At 11 AM Monday the stage was 19.6 feet...and rising slowly.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by late Tuesday morning.
* At 20 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$817
WGUS82 KFFC 231846
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EST MON JAN 23 2017
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
counties
Chattooga River near Summerville affecting Chattooga county
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs counties
GAC083-TNC065-240846-
/O.EXT.KFFC.FL.W.0021.000000T0000Z-170124T1732Z/
/ENGG1.1.ER.170123T0602Z.170124T0000Z.170124T1132Z.UU/
146 PM EST MON JAN 23 2017
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Lookout Creek near New England.
* Until Tuesday afternoon.
* At 1 PM Monday the stage was 14.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue rising to near 14.1 feet by this evening.
The river will fall below flood stage Tuesday morning.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC055-240846-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-170124T1237Z/
/SUMG1.1.ER.170123T1457Z.170124T0000Z.170124T0637Z.NO/
146 PM EST MON JAN 23 2017
...Flood Warning extended until Tuesday morning...The Flood Warning
continues for
The Chattooga River near Summerville.
* Until Tuesday morning.
* At 1 PM Monday the stage was 14.8 feet...and rising.
* Minor flooding will continue.
* Flood stage is 14 feet.
* The river will continue rising to near 15.5 feet by this evening.
The river will fall below flood stage early Tuesday morning.
* At 16 feet...Minor flooding continues and expands further into
the woodlands and fields along the river upstream and downstream
from the gage on U.S. Highway 27 or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC021-153-169-207-289-240845-
/O.CON.KFFC.FL.W.0020.000000T0000Z-170124T2024Z/
/MACG1.1.ER.170123T0618Z.170123T1715Z.170124T1424Z.NO/
146 PM EST MON JAN 23 2017
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until Tuesday afternoon.
* At 1 PM Monday the stage was 19.6 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by late tomorrow
morning.
* At 20 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$139
WGUS82 KFFC 240154
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EST MON JAN 23 2017
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga COUNTY
Flint River near Griffin Hwy. 16 affecting Fayette AND Spalding
COUNTIES
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe AND Twiggs COUNTIES
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade AND Hamilton
COUNTIES
Armuchee Creek near Armuchee affecting Floyd COUNTY
GAC083-TNC065-241554-
/O.CON.KFFC.FL.W.0021.000000T0000Z-170124T1732Z/
/ENGG1.1.ER.170123T0602Z.170123T2245Z.170124T1132Z.UU/
854 PM EST MON JAN 23 2017
The Flood Warning continues for
The Lookout Creek near New England.
* Until Tuesday afternoon.
* At 8PM Monday the stage was 13.9 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tomorrow
morning.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC055-240850-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-170124T0850Z/
/SUMG1.1.ER.170123T1457Z.170123T2130Z.170124T0250Z.NO/
854 PM EST MON JAN 23 2017
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Chattooga River near Summerville.
* Until late tonight.
* At 7PM Monday the stage was 14.5 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 14 feet.
* The river will continue to fall to below flood stage tonight.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC115-241554-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.170123T2145Z.170124T0045Z.000000T0000Z.UU/
854 PM EST MON JAN 23 2017
The Flood Warning continues for
The Armuchee Creek near Armuchee.
* Until FURTHER NOTICE.
* At 7PM Monday the stage was 19.8 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 19 feet.
* At 19 feet...Flood stage is reached. Minor flooding of
woodlands...fields and pastures begins along the creek upstream and
downstream from the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC113-255-241330-
/O.EXT.KFFC.FL.W.0023.000000T0000Z-170124T1330Z/
/GRFG1.1.ER.170123T1817Z.170124T0030Z.170124T0730Z.NO/
854 PM EST MON JAN 23 2017
...Flood Warning extended until Tuesday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* Until Tuesday morning.
* At 08PM Monday the stage was 12.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by
midnight tomorrow.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC021-153-169-207-289-241554-
/O.EXT.KFFC.FL.W.0020.000000T0000Z-170124T2247Z/
/MACG1.1.ER.170123T0618Z.170123T1715Z.170124T1647Z.NO/
854 PM EST MON JAN 23 2017
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until Tuesday afternoon.
* At 7PM Monday the stage was 19.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by tomorrow
late morning.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$365
WGUS82 KFFC 240432
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 PM EST MON JAN 23 2017
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattooga River near Summerville affecting Chattooga County
GAC055-240502-
/O.CAN.KFFC.FL.W.0022.000000T0000Z-170124T0850Z/
/SUMG1.1.ER.170123T1457Z.170123T2130Z.170124T0148Z.NO/
1132 PM EST MON JAN 23 2017
The Flood Warning is cancelled for
The Chattooga River near Summerville.
* This takes affect immediately.
* Until late tonight.
* At 1045 PM Monday the stage was 12.7 feet...and falling.
* Flood stage is 14 feet.
* The river will continue to fall.
* Between 12 and 14 feet, bankfull conditions occur along the
river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 10:08 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 23, 10:08 AM EST, 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1008 AM EST Mon Jan 23 2017 .UPDATE... Areas of drizzle and light rain continue across much of the CWA this morning and will need to hold in mid-range chance pops for a few more hours this morning and into the early afternoon. Once the strong winds spread across the CWA...downsloping will take over and the drizzle/precip should diminish. Winds have been slow to increase...however they are increasing with winds already gusting over 30 mph across northwest GA and 25 to 30 mph over the western part of the CWA. These winds are expected to increase and spread east through the rest of this morning and early afternoon. Therefore no change in the Wind Advisory. && .PREV DISCUSSION... /Issued 306 AM EST Mon Jan 23 2017/ SHORT TERM /Today through Tuesday/... Low pressure aloft over the n GA area is forecast to exit the area to the ENE this morning. This will lead to an overall diminishing and ending of the current ongoing showers through the day with a drier airmass moving over the forecast area tonight and Tuesday. Wrap around shower potential over n Ga is not played up by the Hi-Res models so pops trend down through the morning. Associated surface low pressure moves off to the E as well and this increases the pressure gradient across the area that will increase strong gusty winds through the morning. The current ongoing wind advisory will be continued as sustained winds of 20 mph with higher gusts can be expected for most areas. The winds will diminish tonight as a surface ridge approaches the area and moves over on Tuesday. The wind advisory may need to be extended for some areas of n GA tonight and this will need to be re-evaluated during the day. Otherwise a much better weather day is in store for Tuesday. Forecast high temperatures are running 2-6 degrees above normal today if we are lucky and 5-9 degrees above normal for Tuesday. Forecast low temperatures are running 5-9 degrees above normal tonight. Overall confidence is medium. BDL LONG TERM /Tuesday Night through Sunday/... Medium range models in relatively good agreement, at least concerning the large scale pattern, through the extended forecast period. With this in mind, and considering the limited time available to delve deeper into the extended period due to ongoing weather concerns, I have generally loaded a model blend through the extended period and made minimal tweaks. Mid-week system brings rain back into the forecast by Wednesday afternoon, with best chances along and ahead of the frontal boundary sweeping through Wednesday night into Thursday morning. Models are keeping any wrap-around moisture north of the forecast area Thursday night and this period is now dry in our forecast grids as well. The remainder of the period still looks dry and seasonably cool. 20 AVIATION... 12Z Update... A mix of IFR-MVFR ceilings across the area with some vsby restrictions due to showers. Showers diminishing throughout the day. Ceilings improving during the day to MVFR-VFR with clouds diminishing late day and tonight. Surface winds increasing to WNW 15-20 kts with gusts 25-35 kts. Winds diminishing tonight. //ATL Confidence...12Z Update... Low-medium confidence for ceilings. Medium-High confidence for all other elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 60 42 63 43 / 40 5 0 0 Atlanta 57 41 60 45 / 50 5 0 0 Blairsville 54 38 58 39 / 50 30 0 0 Cartersville 56 40 59 43 / 50 5 0 0 Columbus 60 42 63 45 / 40 5 0 0 Gainesville 58 42 61 43 / 40 10 0 0 Macon 61 42 64 43 / 50 5 0 0 Rome 56 40 59 42 / 60 5 0 5 Peachtree City 58 40 61 42 / 50 5 0 0 Vidalia 64 45 65 45 / 60 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...17 LONG TERM....31 AVIATION...17
Hazardous weather outlook, Jan 23, 3:20 AM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 AM EST MON JAN 23 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 320 AM EST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY IS IN EFFECT FOR NORTH AND CENTRAL GEORGIA INTO EARLY EVENING. PLEASE REFER TO THE WIND ADVISORY STATEMENT /ATLNPWFFC/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 7:31 PM EST | Flash Flood Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 7 hr |
| Jan 22, 8:09 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 3 hr |
| Jan 22, 10:43 PM EST | Special Weather Statement | FFC | Muscogee, Talbot, Upson | 47 min |
| Jan 22, 11:54 PM EST | Areal Flood Warning | FFC | Bartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 6 more | 6 hr |
| Jan 23, 1:20 AM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 1:42 PM EST | River Flood Warning | FFC | Fayette, Spalding | 13 hr |
| Jan 23, 5:38 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.